Texas, 2009Hail and Damaging Winds in Texas, July 5, 2009
July 5, 2009 · NWS FWD · 5 events in 1 county or zone
Thunderstorms developed along a slow moving frontal boundary and several outflow boundaries across the region. One storm in Anderson County reached severe limits producing three-quarter inch size hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a slow moving frontal boundary and several outflow boundaries across the region. One storm in Anderson County reached severe limits producing three-quarter inch size hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 5, 2:41 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 5, 2:41 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
341 PM CDT SUN JUL 5 2009
.DISCUSSION...
THE OUTFLOW BOUNDARY/COLD FRONT EXTENDS SOUTHEAST OF A SULPHUR
SPRINGS...WACO...LLANO LINE AS OF 20Z. THIS BOUNDARY WILL
CONTINUE TO MOVE SOUTHEAST MOVING THROUGH ALMOST ALL OF NORTH
TEXAS THIS EVENING BEFORE STALLING JUST TO THE SOUTH OVERNIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS FOR MOST OF TODAY HAVE BEEN
ALONG AND NORTH OF I-20...HOWEVER...SOME STORMS HAVE BEEN
DEVELOPING DURING THE LAST COUPLE OF HOURS ALONG AND SOUTHEAST OF
THE BOUNDARY. A FEW OF THESE STORMS MAY PRODUCE SOME WIND GUSTS
OVER 50 MPH THROUGH SUNSET. WITH NORTHWESTERLY FLOW ALOFT AND THE
FRONTAL BOUNDARY HANGING IN AROUND THE SOUTH...WE WILL CONTINUE
TO SEE A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH
TUESDAY. ANOTHER SHORTWAVE IS EXPECTED TO SLIDE ACROSS WEDNESDAY
BEFORE THE UPPER RIDGE BUILDS BACK IN. FOR NOW HAVE JUST PLACED
10 PERCENT POPS WITH NO MENTION OF THUNDERSTORMS. TEMPERATURES
WILL START TO WARM UP FROM MIDWEEK INTO THE WEEKEND WITH HIGHS
CLIMBING BACK INTO THE MID 90S TO 103 DEGREES.
58
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 72 92 73 96 76 / 40 20 20 20 10
WACO, TX 75 91 72 97 74 / 50 30 20 20 10
PARIS, TX 68 89 69 94 72 / 30 10 10 10 10
DENTON, TX 70 91 68 95 73 / 30 20 10 10 10
MCKINNEY, TX 69 91 69 96 72 / 30 20 10 10 10
DALLAS, TX 73 92 75 96 76 / 40 20 20 20 10
TERRELL, TX 73 91 70 95 74 / 40 20 20 20 10
CORSICANA, TX 74 91 72 94 74 / 50 20 20 20 10
TEMPLE, TX 74 91 71 96 74 / 50 30 20 20 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
82/58
Hazardous weather outlook, Jul 5, 2:05 PM CST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT SUN JUL 5 2009
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
305 PM CDT SUN JUL 5 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS THROUGH TONIGHT ACROSS ALL OF
NORTH TEXAS BUT THE BEST CHANCE FOR THUNDERSTORMS WILL BE SOUTH OF
INTERSTATE 20. THERE IS A SLIGHT RISK FOR SEVERE STORMS SOUTH OF
INTERSTATE 20 WITH A MAIN THREAT FOR DAMAGING WINDS. ACROSS ALL
OF THE REGION...LOCALIZED FLOODING WILL BE POSSIBLE UNDER THE
HEAVIEST RAIN ACTIVITY DUE TO THE SLOW MOVEMENT OF THE STORMS AND
POSSIBLE TRAINING OF STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A CHANCE FOR THUNDERSTORMS CONTINUES MONDAY THROUGH TUESDAY MAINLY
ALONG AND SOUTH OF INTERSTATE 20.
A SLIGHT CHANCE FOR THUNDERSTORMS RETURNS ON SATURDAY IN THE
SOUTHEASTERN COUNTIES OF NORTH TEXAS.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THE EVENING
SOUTH OF INTERSTATE 20.
82/JLD
In the hours before
Special weather statement, Jul 5, 2:48 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CDT SUN JUL 5 2009
TXZ135-146-052115-
HENDERSON TX-NAVARRO TX-
348 PM CDT SUN JUL 5 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN NAVARRO COUNTY
WESTERN HENDERSON COUNTY
AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES EAST OF CORSICANA...MOVING EAST AT 15
MPH. THIS STORM WAS LOCATED JUST WEST OF KERENS.
CITIES IN THE PATH OF THIS STORM INCLUDE KERENS AND TRINIDAD.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3210 9584 3203 9590 3202 9605 3188 9633
3188 9636 3227 9628
TIME...MOT...LOC 2048Z 290DEG 12KT 3210 9624
82/JLDThunderstorm Wind, Anderson
- When
- July 5, 3:48 PM CST
- Where
- Anderson County, Tennessee Colony
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.830, -95.850
Winds of 60 mph were estimated in Tennessee Colony.
Hail, Anderson
- When
- July 5, 3:48 PM CST
- Where
- Anderson County, 0.61 mi NE of Tennessee Colony
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.836, -95.842
Three-quarter inch hail was reported near Anderson County Road 2709 in Tennessee Colony.
Thunderstorm Wind, Anderson
- When
- July 5, 4:05 PM CST
- Where
- Anderson County, 1.3 mi SE of Palestine Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.755, -95.716
A fallen tree damaged a house on County Road 425 approximately 5 miles east of Palestine.
Thunderstorm Wind, Anderson
- When
- July 5, 4:05 PM CST
- Where
- Anderson County, 3.42 mi S of Elmwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.871, -95.628
Trees were down on FM 315 and FM 321.
Thunderstorm Wind, Anderson
- When
- July 5, 4:05 PM CST
- Where
- Anderson County, 6.52 mi WSW of Elkhart
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.586, -95.683
A pecan tree that was 4 feet in diameter was knocked down onto County Road 124.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, July 5 to 31, 20092 deaths · 1 event
- Damaging Wind in Alabama, July 5, 2009$250,000 · 55 kt wind · 1 event
- Flash Flooding and Lightning Strike in Tennessee, July 5, 2009$110,000 · 3 events
- Hail and Damaging Winds in Alabama, July 5 to 9, 20091 injured · $33,000 · 1.25 in hail · 19 events
- Damaging Winds in Tennessee, July 5, 2009$100,000 · 50 kt wind · 3 events
- Damaging Winds and Lightning Strike in Georgia, July 5, 2009$81,000 · 54 kt wind · 5 events
- Damaging Winds in South Carolina, July 5, 2009$53,000 · 65 kt wind · 5 events
- Tornado and Hail in Montana, July 5, 2009EF0 · 16 events
- Heavy Rain in Arkansas, July 5 to 30, 200911 events
- Hail in Colorado, July 5, 20091.5 in hail · 8 events
- Tornado and Hail in Colorado, July 5, 2009EF0 · 8 events
- Hail and Damaging Winds in New Mexico, July 5, 2009$10,000 · 56 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185474, 186357, 185475, 185476, 185477.